Ob-Gyn questions? Ask a gynecologist online.
No I have not been given any steroid cream. The whole area is very red and inflamed. I did have a urine test some three weeks ago which showed some infection which I was told was Ecoli. I had a week of antibiotic pills and a further urine test was normal. I did get a yeast infection which has since gone. I have discomfort internally whithin the vagina after inserting the vagifem.
This could be a few possibilities.
You might have a resistant yeast infection and if so, you might need to use a prescription to an anti-yeast medication such as Diflucan for MORE than just the standard one table - you might need to use the diflucan every other day for a couple of weeks.
And, you might have a diagnosis of Lichen sclerosis which is a skin problem we see in the genital area.
To diagnose the resistant yeast infection you need a 'Culture' done.
to diagnose Lichen Sclerosis - you will need a 'biopsy' about the size of a pencil eraser - but this would help to give you a diagnosis.
And, if you have lichen - then treatment is with a steroid cream such as Clobesterol.
I hope this helps
If you have more questions, please ask
Please click on EXCELLENT (please do not click on poor/ bad - this would hurt me - so if you have more questions - just Reply)
Of course I am still here to help
I had a vaginal swab taken at the same time as the Pap Smear test. The result was negative. I do not think it was a yeast infection as I did not have a white discharge. I have however had a yellow discharge which is unpleasant. I do not think that the Vagifem is helping although my doctor suggests that I continue its use. I appreciate your willingness to try to help me. What do you think I should do now?
A swab is a quick test which is not a culture or a biopsy.
So, I would suggest doing the Culture and a Biopsy as this would with getting a good diagnosis and many doctors are reluctant to do these tests, but I think this would help you, especially since the Vagifem is not helping you at this point.
If you have more questions please ask
If no more questions, please click on EXCELLENT - this would be appreciated, thank you
I'm still here if you have more questions.
Thank you so much, I will make another appointment and hopefully my doctor will understand my request and not be offended that I have taken the step of seeking some more information. Unfortunately I will be out of the country for six weeks leaving in a few days. Is there any health danger to me going ahead with this trip other than it is so very uncomfortable or should I postpone it.
You should be perfectly fine to travel and wait for awhile.
You can ask for the Diflucan and ask for 7 tablets and take every other day.
Your doctor can call these prescriptions for you before you travel.
I wish you well
thank you for your questions
I am so very grateful to you for your helpful information. I do think you are excellent! One last question, Can you suggest anything else I could try other that Vagasil which could give me more relief.
Thank you, Mary
The Vagisil probably is not going to help
You can Try Clotrimazole (which is also called Canestan too)
And, adding Hydrocortisone
the Clotrimazoe and Hydrocortisone is available over the counter available without a prescription
Two weeks ago, I started to have kidney pain, willing to